Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 20, 2022, 3:20 AM MDT for 17 counties in New Mexico. It took effect at May 20, 2022, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2022, 3:20 AM MDT (09:20 UTC)
- In effect from
- May 20, 2022, 12:00 PM MDT
- Expired
- May 20, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, Guadalupe County, NM, Los Alamos County, NM, McKinley County, NM, Mora County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 46 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5120 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS75 KABQ 200920 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 320 AM MDT Fri May 20 2022 NMZ201-202-204>207-210>212-214>216-218-219-221>223-233-201730- /O.NEW.KABQ.WI.Y.0050.220520T1800Z-220521T0200Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands-West Central Plateau-West Central Mountains-West Central Highlands- Tusas Mountains Including Chama-Jemez Mountains-Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-Guadalupe County- 320 AM MDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, northwest, and west central New Mexico. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
2 follow-up statements
738 WWUS75 KABQ 201556 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 956 AM MDT Fri May 20 2022 NMZ203-217-210200- /O.EXA.KABQ.WI.Y.0050.220520T1800Z-220521T0200Z/ Far Northwest Highlands-Espanola Valley- 956 AM MDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West-southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Espanola Valley and Far Northwest Highlands. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Hazardous crosswinds are expected along north-south and northwest-southeast oriented roads such as U.S. Highway 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ213-228-229-210200- /O.EXA.KABQ.WI.Y.0050.220520T1800Z-220521T0200Z/ Northern Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands- 956 AM MDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Sangre de Cristo Mountains, Far Northeast Highlands and Northeast Highlands. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Hazardous crosswinds are expected along north-south and northwest-southeast oriented roads such as Route 1950 in the northern Sangre de Cristo Mountains and Interstate 25 from near Raton to Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-202-204>207-210>212-214>216-218-219-221>223-233-210200- /O.CON.KABQ.WI.Y.0050.220520T1800Z-220521T0200Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands-West Central Plateau-West Central Mountains-West Central Highlands- Tusas Mountains Including Chama-Jemez Mountains-Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-Guadalupe County- 956 AM MDT Fri May 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West-southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, northwest, and west central New Mexico. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Hazardous crosswinds are expected along north-south and northwest-southeast oriented roads such as U.S. Highway 491 in northwest New Mexico and Interstate 25 from Santa Fe to Albuquerque and Belen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DPorter
795 WWUS75 KABQ 210148 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 748 PM MDT Fri May 20 2022 NMZ202-205-210400- /O.EXP.KABQ.WI.Y.0050.000000T0000Z-220521T0200Z/ /O.NEW.KABQ.WI.Y.0051.220521T0200Z-220521T0400Z/ Chuska Mountains-West Central Plateau- 748 PM MDT Fri May 20 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...West and southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Chuska Mountains and West Central Plateau. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust will drop the visibility below 1 mile at times in dust-prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ228-210400- /O.EXP.KABQ.WI.Y.0050.000000T0000Z-220521T0200Z/ /O.NEW.KABQ.WI.Y.0051.220521T0200Z-220521T0900Z/ Far Northeast Highlands- 748 PM MDT Fri May 20 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT SATURDAY... * WHAT...North and northeast winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Far Northeast Highlands. * WHEN...Until 3 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust will drop the visibility below 2 miles at times in dust-prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-203-204-206-207-210>219-221>223-229-233-210300- /O.EXP.KABQ.WI.Y.0050.000000T0000Z-220521T0200Z/ Northwest Plateau-Far Northwest Highlands-Northwest Highlands- West Central Mountains-West Central Highlands-Tusas Mountains Including Chama-Jemez Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands-Northeast Highlands-Guadalupe County- 748 PM MDT Fri May 20 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to decrease through early the evening, therefore the Wind Advisory will be allowed to expire. $$ NMZ227-230-231-234-210400- /O.NEW.KABQ.WI.Y.0051.220521T0200Z-220521T0900Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County-Quay County- 748 PM MDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT SATURDAY... * WHAT...North and northeast winds 25 to 35 mph with gusts up to 50 mph expected, except up to 55 mph from Raton Pass to Capulin. * WHERE...Quay County, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until 3 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust may drop the visibility below 1 mile at times in dust-prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235-236-210400- /O.NEW.KABQ.WI.Y.0051.220521T0600Z-220521T1400Z/ Curry County-Roosevelt County- 748 PM MDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...North and northeast winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry and Roosevelt Counties. * WHEN...From Midnight tonight to 8 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust may drop the visibility below 1 mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 20, 3:20 AM MDT, 0 minutes earlier.
Area forecast discussion, May 20, 3:20 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 320 AM MDT Fri May 20 2022 .SYNOPSIS... Dangerous fire weather conditions will continue today with strong west to southwest winds, very low humidity, and warm temperatures. Much of northern, central, and western NM will see wind gusts of 45 to 55 mph while eastern NM peaks between 35 and 45 mph. Blowing dust is likely, especially over the Four Corners. A cold front will move into eastern NM tonight with higher humidity and gusty north winds into Saturday. Central and western NM will remain dry, breezy, and warm Saturday. A second shot of cooler air and higher humidity will arrive Sunday with widespread low clouds and perhaps some drizzle and light rain showers over eastern NM. Temperatures will be cold enough over the higher terrain near the CO border for light snow Saturday night. An active weather pattern will impact eastern NM next week with daily rounds of showers and storms starting Monday. Western NM will remain dry with a strong warming trend through next week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... Surface low pressure centered over north-central and northeast NM today will result in another windy to very day for all areas. This low is in response to a slow moving upper-level short-wave trough sliding southward through UT. The strong west to southwest winds will likely end up generating at least patchy to perhaps areas of blowing dust for many areas this afternoon. Issued a wind advisory for portions of western and central NM as a result. By tonight, the above mentioned surface low pressure sags to over southeast NM. North of the low center, the associated cold front begins sliding southward into far northwest and into much of northeast NM. A few showers will also roam near the CO line tonight with better chances for showers and thunderstorms over the northern mountains Saturday. NAM breaks out some light precipitation over the Calf Canyon and Hermits Peak fires but the main impact to the fire will be a reduction in fire behavior due to the marked increase in dewpoint temperatures/relative humidity. A reinforcing shot of cooler air is forecast to slide southwestward through northeast and east-central NM late-day Saturday with the front pushing westward toward the central highlands in and near Clines Corners and Vaughn, pushing west into the Estancia Basin and east mountain area of ABQ around sunset Saturday. 33 LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)... A strong back door cold front will surge west thru the RGV Saturday night and to the Cont Dvd by Sunday morning. This front will bring a refreshing dose of higher humidity and cooler air to much of NM. A period of strong canyon winds is possible along the east side of the ABQ metro while a 1031mb surface high slides south into eastern NM. A Wind Advisory may be needed for parts of the area from near Santa Fe south to ABQ and Carrizozo. Gap winds will taper off in the RGV thru Sunday as deep-layer flow becomes more southerly and a weak lee-side trough develops across southeast CO. South to southwest winds will increase over the entire area by the afternoon with temps struggling to rebound over eastern NM. A very welcome pattern change is on the horizon next week as a broad upper level trough with several reinforcing upper waves impacts the Front Range. Moist, southeast low level return flow will slosh across eastern NM each day while northwest flow aloft persists across the region. The first round of showers and storms is expected over far northeast NM and far southeast NM Monday. Outflow enhanced winds will force moisture farther west Monday night, setting the stage for greater storm coverage closer to the central mt chain Tuesday. These storms and a reinforcing back door front will keep moisture firmly in place across eastern NM thru Wednesday. Model agreement diverges by this point as the GFS and Canadian hold onto a slower upper trough and the ECMWF forces a sprawling upper high eastward from northern Mexico. Guyer && .FIRE WEATHER... ...CRITICAL TO LOCALLY EXTREME FIRE WEATHER CONDITIONS TODAY ACROSS MUCH OF NEW MEXICO... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY AS WELL AS THE WEST CENTRAL HIGHLANDS SATURDAY... Stronger and more widespread strong winds are forecast for today. The strong winds along with dry air and an unstable airmass will result in another round of critical to extreme fire weather conditons for all areas today. Northeast wind shift will impact the Calf Canyon/Hermit's peak fires late tonight and particularly Saturday afternoon and evening when a stronger northeasterly surge is forecast to move in. Critical fire weather conditions are possible for west central highlands and lower and middle Rio Grande Valley Saturday afternoon into the early evening hours. Issued a fire weather watch for these two fire weather zones as a result. A strong backdoor cold front will move through all areas east of the Continental Divide by sunrise Sunday. Relative humidity values will increase markedly behind the front Sunday morning only to get scoured out central and west by afternoon. The more moist air is forecast remain across eastern areas through Sunday night and Monday while western and central areas remain dry. Dryline thunderstorms are possible for the eastern plains Monday afternoon and early evening. Dryline storms chances remain in the forecast for eastern NM through Tuesday before drier air from the west and northwest is forecast to start winning out Wednesday and Thursday. 33 && .AVIATION... 06Z TAF CYCLE Flow aloft will continue to strengthen overnight. Surface winds will remain gusty until late tonight at lower elevations and through the night in the higher elevations. Low level wind shear is forecast at all TAF sites until about sunrise Friday. Southwest surface winds will strengthen again by mid morning Friday, becoming strong with areas of smoke and blowing dust developing during the afternoon. An associated dry surface cold front will start sagging into northeast and far northwest NM Friday evening. Winds will shift to northwesterly in far northwest NM while winds in northeast and east- central areas shift to a north and northeasterly direction. 33 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 80 46 70 45 / 0 10 5 0 Dulce........................... 78 40 68 40 / 0 20 20 5 Cuba............................ 78 44 71 37 / 0 5 5 0 Gallup.......................... 79 42 74 39 / 0 10 5 0 El Morro........................ 77 41 72 40 / 0 5 0 0 Grants.......................... 80 42 77 38 / 0 5 0 0 Quemado......................... 80 42 78 42 / 0 0 0 0 Magdalena....................... 83 49 81 45 / 0 0 0 0 Datil........................... 78 44 75 44 / 0 0 0 0 Reserve......................... 83 38 82 37 / 0 0 0 0 Glenwood........................ 85 51 84 48 / 0 0 0 0 Chama........................... 72 34 62 35 / 0 30 30 10 Los Alamos...................... 78 48 71 43 / 0 5 5 0 Pecos........................... 80 42 71 36 / 0 0 0 0 Cerro/Questa.................... 73 41 61 35 / 0 20 30 10 Red River....................... 69 28 57 30 / 0 20 30 10 Angel Fire...................... 71 28 58 31 / 0 10 20 10 Taos............................ 79 41 68 36 / 0 10 20 10 Mora............................ 78 34 65 33 / 0 5 5 5 Espanola........................ 86 52 78 45 / 0 5 5 0 Santa Fe........................ 80 48 73 41 / 0 5 0 0 Santa Fe Airport................ 84 47 76 43 / 0 0 0 0 Albuquerque Foothills........... 88 54 83 46 / 0 0 0 0 Albuquerque Heights............. 89 52 84 47 / 0 0 0 0 Albuquerque Valley.............. 91 48 86 46 / 0 0 0 0 Albuquerque West Mesa........... 90 51 85 47 / 0 0 0 0 Belen........................... 92 49 87 46 / 0 0 0 0 Bernalillo...................... 90 51 86 45 / 0 0 0 0 Bosque Farms.................... 91 48 86 41 / 0 0 0 0 Corrales........................ 90 52 86 46 / 0 0 0 0 Los Lunas....................... 91 50 86 43 / 0 0 0 0 Placitas........................ 84 54 80 46 / 0 0 0 0 Rio Rancho...................... 89 52 84 47 / 0 0 0 0 Socorro......................... 94 53 91 47 / 0 0 0 0 Sandia Park/Cedar Crest......... 80 49 74 41 / 0 0 0 0 Tijeras......................... 83 46 77 43 / 0 0 0 0 Edgewood........................ 85 43 78 39 / 0 0 0 0 Moriarty/Estancia............... 85 39 80 38 / 0 0 0 0 Clines Corners.................. 81 39 71 34 / 0 0 0 0 Mountainair..................... 84 43 79 39 / 0 0 0 0 Gran Quivira.................... 84 46 79 39 / 0 0 0 0 Carrizozo....................... 86 52 83 45 / 0 0 0 0 Ruidoso......................... 77 48 76 39 / 0 0 0 0 Capulin......................... 75 31 49 32 / 5 10 20 10 Raton........................... 81 36 56 33 / 5 20 20 20 Springer........................ 84 37 61 36 / 0 5 10 10 Las Vegas....................... 82 38 65 33 / 0 0 0 5 Clayton......................... 75 38 54 36 / 0 5 5 5 Roy............................. 83 40 63 34 / 0 5 0 5 Conchas......................... 93 46 75 40 / 0 0 0 0 Santa Rosa...................... 90 45 76 40 / 0 0 0 0 Tucumcari....................... 95 47 73 39 / 0 0 0 0 Clovis.......................... 93 47 75 40 / 0 0 0 0 Portales........................ 95 49 78 40 / 0 0 0 0 Fort Sumner..................... 95 48 80 42 / 0 0 0 0 Roswell......................... 100 56 84 49 / 0 0 0 0 Picacho......................... 89 50 83 42 / 0 0 0 0 Elk............................. 86 48 85 41 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 9 PM MDT this evening for the following zones... NMZ101>109. Wind Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ201-202-204>207-210>212-214>216-218-219-221>223-233. Fire Weather Watch from Saturday morning through Saturday evening for the following zones... NMZ106-109. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:29 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Sandoval, Socorro, Valencia | 24 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.